Addiction: Substance Abuse Community
insomnia and methadone
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

insomnia and methadone

My husband starts his final week off his methadone jouney tomorrow. He'll be taking 1mg for the next week then none.

How long after his final dose can he expect to continue feeling the withdrawal symptoms and when will his sleep patterns return to 'normal'?

thanks in advance
Related Discussions
5 Comments Post a Comment
Blank
1017452_tn?1254908598
Ha! I'm new to this! This post was meant to be for the Doc! Oh well :o)
Blank
Avatar_m_tn
It may depend to some degree on length of use and prior dose.......methadone is hard one to quit comfortably.......Is their a way that he could dose every other day for a week or so before stopping entirely? Otherwise it can take up to a month to start feeling right. And sleeping well - sleep is about the last thing to return......Exercise and dryheat suanas are very good for this time....
Blank
1017452_tn?1254908598
Thanks 'theeagle'
he's reduced the dose by 1mg every week instead of 2.5mg cos his symptoms were so bad. I'm sure he'll be stoked to know the sleeps the last thing to return!!


Blank
986593_tn?1283535811
If he is under the care of a doctor then he can help with the sleep. It would be nice if he could go a little longer with the taper so his body can get use to the 1mg for the week. Just when he gets use to the 1mg he gets throwm into withdrawals. Sound pretty brutal to me. Every time you taper your bodie goes into some WD. Your body needs to get back to normal before the next taper. I am not sure if a week is long enough. 1mg doesnt sound like much but at this point it is 1/2 of what his body is use to. He is under the care of a doctor right? Also make sure he is prepared for the detox. Being prepared for whats to come will take a lot of anxiety out. I am glad to see that he is on his way.
Blank
1017452_tn?1254908598
Thanks for your comment.. this site is so awesome for insight into what's to come.
Yes he is under the care of and addiction doctor.  You're right though 1mg doesn't sound like much but he's really feeling this week..it's awful to watch. I think he should extend it another week before he stops altogether. Maybe he should go down to 0.5mg next week? What do you think?  He's taking 4 sleeping pills a night which gives him a somewhere between 3 and 4 hours but the doctor is going to start tapering that after he's finished on the methadone. He's got all the usual symptoms..watery eyes, nose,diarrhoea, really sore lower back, no energy etc.  I want to help him some way but know there's really little I can do other than be here and support him.  
Once he drops to nothing is the w/d be worse than on a really low dose or the same sort of thing? I feel nervous for him.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia